MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 6.0 A/C FLEXTEND NS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 6.0 A/C FLEXTEND NS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FA15CN60NGF124N
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Item and lot number originally was unknown, but was provided upon product receipt.
 
Event or Problem Description
Information was received that a smiths medical bivona custom 6.0 a/c flextend ns tracheostomy tube came apart between the hub and the silicone.The reporter stated the device had been processed two times.Subsequently, a tube change was required by a rt.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Evaluation results: one customized cuff device was returned with the plastic iso connector separating from the silicone hub portion of the device.A visual observation showed the plastic mechanical locking features (i.E., ribs) that bond the plastic to the silicone were cracked/damaged.The investigation did not reveal any intrinsic manufacturing defects with the returned device.The damage to the connector occurred after the devices were put in use.It is likely that an accessory or ventilator was seated too far onto the connector, which did not leave space or a gap for the disconnect wedge to be inserted per the design.Using the disconnect wedge or other tool on the silicone portion of the connector to remove an accessory or ventilator cracked / broke the ribs that secure the connector in place.The instruction for use, states that under warnings to always hold the base of the 15mm connector when disconnecting.If difficulty is experienced when disconnecting, utilize the disconnect wedge provided by inserting the thin end between the connectors and pushing to force them apart.Do not apply forces to the tube itself as this may result in tube damage which may compromise the airway.Under set up and use, the instruction for use states that in the event of difficulty disconnecting the accessory components from the tracheostomy tube's 15mm iso connector, the disconnect wedge provided should be used by forcing it between the flanges of the two connectors until they separate.No manufacturing defects or adverse trends have been identified related to this issue.No corrective actions are planned at this time.Smiths medical regularly analyzes complaint data and trends and will take further actions accordingly.

Brand Name
BIVONA CUSTOM 6.0 A/C FLEXTEND NS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9460632
Report Number3012307300-2019-06663
Device Sequence Number14221167
Product Code JOH
UDI-Device Identifier10351688822871
UDI-Public10351688822871
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2024
Device Model NumberFA15CN60NGF124N
Device Catalogue NumberFA15CN60NGF124N
Device Lot NumberDS032476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;